Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 177, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2017, 3:28 PM CDT for 4 counties in Iowa. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 10, 2017, 4:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Iowa County, IA, Johnson County, IA, Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:53 PM CDT | TSTM WND GST 60 | 5 Nnw Haskins, IA | ALSO QUARTER SIZED HAIL. |
| Aug 10, 3:53 PM CDT | HAIL 1 | 5 Nnw Haskins, IA | ALSO WIND GUSTS TO 60 MPH. |
| Aug 10, 4:00 PM CDT | TSTM WND DMG | 4 Nw Haskins, IA | TREES DOWN NEAR THE INTERSECTION OF COUNTY ROAD G36 AND SPRUCE AVE |
| Aug 10, 4:00 PM CDT | HAIL 1.5 | 4 Nw Haskins, IA | TIME ESTIMATED BASED ON RADAR |
| Aug 10, 4:20 PM CDT | TSTM WND GST 60 | 4 N Cotter, IA | ESTIMATED 40 TO 60 MPH WIND GUSTS. SEVERAL SMALL BRANCHES BLOWN DOWN. ALSO NICKEL HAIL. CORRECTED TYPO. |
| Aug 10, 4:20 PM CDT | TSTM WND GST 60 | 4 N Cotter, IA | ESTIMATED 40 TO 60 MPH WIND GUSTS. SEVERAL SMNALL BRANCHES BLOWN DOWN. ALSO NICKEL HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442
WUUS53 KDVN 102028
SVRDVN
IAC095-103-115-183-102130-
/O.NEW.KDVN.SV.W.0177.170810T2028Z-170810T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
328 PM CDT THU AUG 10 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Louisa County in southeastern Iowa...
Southern Johnson County in east central Iowa...
Northern Washington County in southeastern Iowa...
Southeastern Iowa County in east central Iowa...
* Until 430 PM CDT
* At 328 PM CDT, a severe thunderstorm was located near Wellman, or
17 miles northwest of Washington, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Columbus Junction, Kalona, Wellman, Lone Tree, Riverside, Hills,
Ainsworth, Columbus City, Cotter, Richmond, Frytown, Hills Access,
Haskins, Amish, Holbrook, River Junction, Sharon Center, Gladwin
and Marr Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4162 9191 4157 9137 4119 9137 4147 9195
4151 9195 4151 9198
TIME...MOT...LOC 2028Z 288DEG 18KT 4152 9186
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY6 follow-up statements
793
WWUS53 KDVN 102037
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
337 PM CDT THU AUG 10 2017
IAC095-102047-
/O.CAN.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Iowa IA-
337 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOWA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4151 9184 4151 9183 4154 9183 4158 9181
4157 9137 4119 9137 4146 9187
TIME...MOT...LOC 2037Z 287DEG 21KT 4150 9178
$$
IAC103-115-183-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-Johnson IA-Washington IA-
337 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA...SOUTHERN JOHNSON AND NORTHEASTERN
WASHINGTON COUNTIES...
At 337 PM CDT, a severe thunderstorm was located near Wellman, or 14
miles north of Washington, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Columbus Junction, Kalona, Wellman, Lone Tree, Riverside, Hills,
Ainsworth, Columbus City, Cotter, Richmond, Frytown, Hills Access,
Haskins, Amish, River Junction, Sharon Center and Gladwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4151 9184 4151 9183 4154 9183 4158 9181
4157 9137 4119 9137 4146 9187
TIME...MOT...LOC 2037Z 287DEG 21KT 4150 9178
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY161
WWUS53 KDVN 102049
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
349 PM CDT THU AUG 10 2017
IAC103-102059-
/O.CAN.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Johnson IA-
349 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4151 9174 4148 9150 4147 9151 4142 9148
4142 9137 4119 9137 4141 9177
TIME...MOT...LOC 2049Z 299DEG 21KT 4145 9170
$$
IAC115-183-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-Washington IA-
349 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA AND NORTHEASTERN WASHINGTON COUNTIES...
At 349 PM CDT, a severe thunderstorm was located over Richmond, or 10
miles north of Washington, moving southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Columbus Junction, Kalona, Riverside, Ainsworth, Columbus City,
Cotter, Richmond, Haskins and Gladwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4151 9174 4148 9150 4147 9151 4142 9148
4142 9137 4119 9137 4141 9177
TIME...MOT...LOC 2049Z 299DEG 21KT 4145 9170
HAIL...2.00IN
WIND...60MPH
$$
RP KINNEY912
WWUS53 KDVN 102100
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
400 PM CDT THU AUG 10 2017
IAC115-183-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-Washington IA-
400 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA AND NORTHEASTERN WASHINGTON COUNTIES...
At 359 PM CDT, a severe thunderstorm was located near Riverside, or 8
miles northeast of Washington, moving southeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Columbus Junction, Riverside, Ainsworth, Columbus City, Cotter,
Haskins and Gladwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4149 9164 4148 9150 4147 9151 4142 9148
4142 9137 4119 9137 4137 9170
TIME...MOT...LOC 2059Z 299DEG 32KT 4139 9158
HAIL...2.00IN
WIND...60MPH
$$
RP KINNEY716
WWUS53 KDVN 102111
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
411 PM CDT THU AUG 10 2017
IAC115-183-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-Washington IA-
411 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA AND EAST CENTRAL WASHINGTON COUNTIES...
At 410 PM CDT, a severe thunderstorm was located near Cotter, or 8
miles northwest of Columbus Junction, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Columbus Junction, Ainsworth, Columbus City, Cotter, Haskins and
Gladwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4145 9154 4142 9148 4142 9137 4119 9137
4132 9160
TIME...MOT...LOC 2110Z 301DEG 21KT 4135 9150
HAIL...1.75IN
WIND...60MPH
$$
RP KINNEY583
WWUS53 KDVN 102119
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
419 PM CDT THU AUG 10 2017
IAC183-102127-
/O.CAN.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Washington IA-
419 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4142 9148 4142 9137 4119 9137 4126 9149
TIME...MOT...LOC 2117Z 310DEG 24KT 4130 9145
$$
IAC115-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-
419 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA COUNTY...
At 417 PM CDT, a severe thunderstorm was located over Cotter, or near
Columbus Junction, moving southeast at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Trained weather spotters reported trees down and ping pong
ball size hail northwest of Ainsworth around 4 pm.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Columbus Junction, Columbus City, Cotter and Gladwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4142 9148 4142 9137 4119 9137 4126 9149
TIME...MOT...LOC 2117Z 310DEG 24KT 4130 9145
HAIL...1.50IN
WIND...70MPH
$$
RP KINNEY913
WWUS53 KDVN 102132
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
432 PM CDT THU AUG 10 2017
IAC115-102141-
/O.EXP.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-
432 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
parts of Louisa and Des Moines Counties until 515 pm.
LAT...LON 4142 9148 4142 9137 4119 9137 4126 9149
TIME...MOT...LOC 2131Z 288DEG 18KT 4128 9136
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 300 PM CDT Thu Aug 10 2017 .SYNOPSIS... Issued at 259 PM CDT Thu Aug 10 2017 18Z surface data has a cold front running from central Wisconsin into far northern Kansas. Dew points were in the 60s ahead of the front with 50s behind the front. && .SHORT TERM...(This Evening through Friday) ISSUED AT 259 PM CDT Thu Aug 10 2017 The cold front will sweep through the area this evening. Showers and thunderstorms will be seen along and ahead of the front through sunset. After sunset, convection will quickly dissipate with all but the far south clear of precipitation by midnight. After midnight, any lingering showers in the far south will dissipate with the entire area dry by sunrise Friday. On Friday, dry conditions will be seen across the area as high pressure builds into the area. Wrap around clouds from the departing storm system are expected to persist through the morning north of highway 30 before clearing occurs during the afternoon. Temperatures tonight and Friday will average a little below normal. .LONG TERM...(Friday Night through Thursday) ISSUED AT 259 PM CDT Thu Aug 10 2017 Friday and Saturday Sfc high pressure will overspread the Upper Midwest behind the departing sfc low and cold front. Slightly below average temps in the upper 70s to lower 80s for highs and 50s for lows are expected. Humidity will be very comfortable with dewpoints also in the 50s. Sunday Chance for showers (20-30%) across the south on Sunday. SE low-level flow in the sfc-850mb layer will increase moisture transport and isentropic lift across northern Missouri and southern Iowa into west- central Illinois. The NAM/GFS have showers as early as the afternoon lasting into Sunday night, while the ECMWF is dry until the evening. Overall, forcing appears weak and instability will be low, so left thunder out of the forecast. Monday and Tuesday Beautiful August weather continues. Another sfc high is forecast to slowly slide through the Upper Midwest and Great Lakes through early next week. Model blend has highs near 80 F Monday then lower to middle 80s by Tuesday (warmest southwest CWA). Wednesday and Thursday Approaching shortwave trough warrants shower chances mid to late week. As low-level moisture increases, chances for thunderstorms will return as well. Synoptically this does not look like a strong system, which means the threat for widespread significant rain through Thursday is very low. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1235 PM CDT Thu Aug 10 2017 Cold front to move through eastern Iowa and northern Illinois through 03z/11. TSRA are expected to develop along and ahead of the front with the potential for a period of MVFR/IFR conditions. Outside of the SHRA/TSRA expect VFR conditions. After 06z/11 there is a potential for MVFR cigs to move into eastern Iowa and possibly northern Illinois in the wrap around clouds from the departing storm system. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Uttech AVIATION...08
Hazardous weather outlook, Aug 10, 4:06 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 406 AM CDT Thu Aug 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 406 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT This afternoon...scattered thunderstorms are expected to develop around 4 PM ahead of a weak cool front, mostly along and east of the Mississippi River. The strongest storms may approach severe levels with hail 1 inch or more the main risk, with gusty winds of 40 to 55 mph with isolated 60 mph possible a secondary risk. These storms should move east of the region by mid evening. The Storm Prediction Center has the outlook area under a marginal risk for severe storms this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in spotty locations, mostly between 4 and 8 PM this afternoon. Please report any severe weather or near severe weather to this NWS forecast office. Nichols/12
In the hours before
Local storm report, Aug 10, 2:18 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL MONTICELLO 42.24N 91.19W
08/10/2017 M0.25 INCH JONES IA EMERGENCY MNGR
DELAYED REPORT, TIME ESTIMATED BASED ON RADAR
&&
PETERSLocal storm report, Aug 10, 2:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
221 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG MONTICELLO 42.24N 91.19W
08/10/2017 JONES IA EMERGENCY MNGR
TREE DOWN IN CENTER OF TOWN, TIME ESTIMATED ON RADAR
&&
PETERSSpecial weather statement, Aug 10, 2:27 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Quad Cities IA/IL
227 PM CDT THU AUG 10 2017
ILC085-102015-
Jo Daviess-
227 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT JO DAVIESS COUNTY UNTIL 315 PM
CDT...
At 227 PM CDT, a strong thunderstorm was located over Galena, moving
east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Galena, Stockton, Warren, Elizabeth, Woodbine, Scales Mound, Apple
River, Council Hill, Nora, Schapville, Guilford, Elizabeth
Fairgrounds, Aiken, Canyon Camp, Apple River Canyon State Park,
Stockton Airport, Galena Territory, Apple Canyon Lake, Rodden and Jo
Daviess County Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4228 8992 4234 9044 4238 9047 4240 9050
4251 9050 4251 8993
TIME...MOT...LOC 1927Z 274DEG 27KT 4243 9042
RP KINNEYLocal storm report, Aug 10, 2:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL OLIN 42.00N 91.14W
08/10/2017 M1.75 INCH JONES IA LAW ENFORCEMENT
&&
PETERSSpecial weather statement, Aug 10, 2:59 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
259 PM CDT THU AUG 10 2017
IAC045-163-102045-
Scott-Clinton-
259 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCOTT AND WESTERN
CLINTON COUNTIES UNTIL 345 PM CDT...
At 259 PM CDT, a strong thunderstorm was located over Toronto, or 13
miles southwest of Maquoketa, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
DeWitt, Long Grove, Wheatland, Grand Mound, Lost Nation, Calamus,
Welton, Toronto, Malone, Park View, Sherman Park, Walnut Grove Park,
Clinton County Fairgrounds and Scott County Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Iowa.
LAT...LON 4192 9038 4167 9052 4182 9090 4198 9090
4202 9088
TIME...MOT...LOC 1959Z 291DEG 25KT 4191 9083
RP KINNEYSpecial weather statement, Aug 10, 3:21 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
321 PM CDT THU AUG 10 2017
IAC095-103-107-183-102115-
Keokuk-Johnson-Washington-Iowa-
321 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEOKUK...
SOUTHWESTERN JOHNSON...NORTHWESTERN WASHINGTON AND SOUTHERN IOWA
COUNTIES UNTIL 415 PM CDT...
At 321 PM CDT, a strong thunderstorm was located near Parnell, or 18
miles southeast of Marengo, moving east at 20 mph. More storms to
the west will also affect the area through 415 pm.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Iowa City, Washington, Williamsburg, Kalona, Wellman, North English,
Riverside, Hills, South English, Parnell, Millersburg, Kinross,
Richmond, Frytown, Windham, Johnson County Fairgrounds, Lake Iowa
Park, Amish, Holbrook and Sharon Center.
This includes Interstate 80 in Iowa between mile markers 205 and 207.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4151 9230 4170 9230 4163 9153 4130 9165
4151 9228
TIME...MOT...LOC 2021Z 288DEG 19KT 4154 9193
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:43 PM CDT | Special Weather Statement | DVN | Benton | 47 min |
| Aug 10, 1:36 PM CDT | Special Weather Statement | DVN | Johnson | 39 min |
| Aug 10, 1:39 PM CDT | Special Weather Statement | DVN | Jones | 51 min |
| Aug 10, 1:59 PM CDT | Special Weather Statement | DVN | Dubuque | 46 min |
| Aug 10, 2:10 PM CDT | Special Weather Statement | DVN | Jones | 50 min |
| Aug 10, 2:18 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 42 min |
| Aug 10, 2:57 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 48 min |
| Aug 10, 2:59 PM CDT | Special Weather Statement | DVN | Clinton | 46 min |
| Aug 10, 3:21 PM CDT | Special Weather Statement | DVN | Washington | 54 min |
| Aug 10, 4:02 PM CDT | Special Weather Statement | DVN | Jefferson | 28 min |
| Aug 10, 4:06 PM CDT | Special Weather Statement | DVN | Iowa | 54 min |
| Aug 10, 4:07 PM CDT | Special Weather Statement | DVN | Clinton | 38 min |
| Aug 10, 4:19 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 39 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 39 min |
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 44 min |
| Aug 10, 5:04 PM CDT | Special Weather Statement | DVN | Des Moines | 56 min |
| Aug 10, 5:17 PM CDT | Special Weather Statement | DVN | Van Buren | 58 min |
| Aug 10, 5:33 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 57 min |
| Aug 10, 5:54 PM CDT | Special Weather Statement | DVN | Lee | 66 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.